Alert archive / New York / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 86, NWS Burlington, VT
NWS Burlington, VT issued this severe thunderstorm warning at Sep 8, 2012, 1:19 PM EDT for St. Lawrence County, New York. It was in force for 56 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 8, 2012, 1:19 PM EDT (17:19 UTC)
- Expired
- Sep 8, 2012, 2:15 PM EDT
- In force
- 56 min
- Issued by
- NWS Burlington, VT
- Area
- Storm-based polygon
County St. Lawrence County, NY
The radar
The Ft Drum radar (KTYX), 102 km from the middle of the area, began a volume at 17:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 8, 1:19 PM EDT | NON-TSTM WND DMG | Canton, NY | TREES AND POWERLINES DOWN |
| Sep 8, 2:00 PM EDT | TSTM WND GST 59 | Ogdensburg, NY | LARGE TREE DOWN ACROSS ROAD AND POWERLINES DOWN AS WELL |
| Sep 8, 2:15 PM EDT | TSTM WND DMG | Potsdam, NY | TEMPORARY WALLS OF GYMNASIUM... FENCES... AND PORT-A-POTTIES WERE BLOWN OVER |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 41 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 8, 10:03 AM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
| Sep 8, 12:40 PM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 5.3 hours before the alert went out and 247 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 113 J/kg
- Mixed-layer CIN
- -168 J/kg
- Mixed-layer LCL
- 869 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 294 m²/s²
- 0-3 km storm-relative helicity
- 397 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
178
WUUS51 KBTV 081719
SVRBTV
NYC089-081815-
/O.NEW.KBTV.SV.W.0086.120908T1719Z-120908T1815Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
119 PM EDT SAT SEP 8 2012
THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ST. LAWRENCE COUNTY IN NORTHERN NEW YORK...
* UNTIL 215 PM EDT.
* AT 113 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS WITH A HISTORY OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE SEVERE STORMS EXTENDED FROM
KEMPTVILLE TO FLORENCE...AND WERE MOVING NORTHEAST AT 45 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
CHIPPEWA BAY...EDWARDSVILLE...OGDENSBURG...GOUVERNEUR...DE KALB...
LISBON...MORLEY...CHIPMAN...
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS LINE OF SEVERE THUNDERSTORMS HAS A HISTORY OF PRODUCING
DAMAGING WINDS ACROSS PARTS OF WESTERN NEW YORK.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A
STRONG BUILDING...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
&&
LAT...LON 4444 7581 4448 7582 4472 7547 4478 7541
4488 7522 4495 7501 4499 7498 4499 7491
4503 7483 4502 7481 4406 7483 4404 7506
4432 7570 4441 7585
TIME...MOT...LOC 1717Z 241DEG 39KT 4504 7603 4353 7604
$$
LOCONTO1 follow-up statement
704
WWUS51 KBTV 081746
SVSBTV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
146 PM EDT SAT SEP 8 2012
NYC089-081815-
/O.CON.KBTV.SV.W.0086.000000T0000Z-120908T1815Z/
ST. LAWRENCE NY-
146 PM EDT SAT SEP 8 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM EDT
FOR ST. LAWRENCE COUNTY...
AT 141 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THESE SEVERE STORMS EXTENDED FROM KEMPTVILLE TO
LOWVILLE...AND WERE MOVING NORTHEAST AT 45 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
ROSSIE...MACOMB...DE PEYSTER...NORTH GOUVERNEUR...DE KALB
JUNCTION...RICHVILLE...EDWARDS...HERMON...
THESE SEVERE THUNDERSTORMS ARE ALSO CAPABLE OF PRODUCING DEADLY CLOUD
TO GROUND LIGHTNING.
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS LINE OF SEVERE THUNDERSTORMS HAS A HISTORY OF PRODUCING
DAMAGING WINDS ACROSS PARTS OF WESTERN NEW YORK.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
&&
LAT...LON 4444 7581 4448 7582 4472 7547 4478 7541
4488 7522 4495 7501 4499 7498 4499 7491
4503 7483 4502 7481 4406 7483 4404 7506
4432 7570 4441 7585
TIME...MOT...LOC 1745Z 241DEG 39KT 4518 7565 4367 7568
$$
LOCONTOWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 8, 1:18 PM EDT, 1 minute earlier.
Area forecast discussion, Sep 8, 1:18 PM EDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
118 PM EDT SAT SEP 8 2012
.SYNOPSIS...
A STRONG COLD FRONT AND ASSOCIATED SURFACE LOW PRESSURE SYSTEM OVER
SOUTHEASTERN ONTARIO AND THE OHIO VALLEY EARLY THIS MORNING WILL
BRING WINDY AND WARM CONDITIONS TO THE NORTH COUNTRY TODAY. SOUTH
WINDS OF 15 TO 25 MPH ARE EXPECTED...WITH GUSTS TO 40 MPH ESPECIALLY
THIS AFTERNOON. DESPITE CONSIDERABLE MID AND HIGH CLOUD
COVER...TEMPERATURES WILL REMAIN ON THE WARM SIDE EAST OF THE
FRONTAL SYSTEM WITH HIGHS IN THE LOWER 80S. THE SURFACE LOW TRACKS
NORTHEASTWARD NORTH OF THE ST. LAWRENCE VALLEY THIS AFTERNOON AND
THIS EVENING...WITH A STRONG SOUTHWARD TRAILING COLD FRONT
SWEEPING EASTWARD ACROSS THE NORTH COUNTRY. THIS FRONT WILL BE
ACCOMPANIED BY A LINE OF SHOWERS AND POTENTIALLY SEVERE
THUNDERSTORMS...MOVING ACROSS NORTHERN NEW YORK LATE THIS
AFTERNOON AND THEN INTO VERMONT EARLY THIS EVENING. LOCALLY
DAMAGING WINDS WILL ACCOMPANY THE THUNDERSTORMS ALONG WITH BRIEF
HEAVY DOWNPOURS. DRIER AND COOLER WEATHER WILL RETURN TO THE NORTH
COUNTRY BEHIND THE FRONT FOR SUNDAY...WITH AN EXTENDED PERIOD OF
DRY AND PLEASANT WEATHER EXPECTED FOR MUCH OF NEXT WEEK.
&&
.NEAR TERM /UNTIL 11 PM THIS EVENING/...
AS OF 1247 PM EDT SATURDAY...TORNADO WATCH 637 JUST ISSUED FOR
ALL OF NORTHERN NEW YORK AND VERMONT. WIND ADVISORY ALSO REMAINS
IN EFFECT ACROSS ENTIRE REGION AS WELL WITH NON-THUNDERSTORM WIND
GUSTS UP TO 50 MPH POSSIBLE. RECENTLY HAD A GUST TO 42 KNOTS AT
SARANAC LAKE AND 33 KNOTS AT MASSENA...AS WELL AS A FEW REPORTS OF
SOME ISOLATED MINOR TREE DAMAGE AND POWER OUTAGES.
MAIN SQUALL LINE NOW PUSHING EASTWARD ACROSS EASTERN LAKE ONTARIO
AND EXTENDING SOUTHWARD TO SYRACUSE AND INTO PENNSYLVANIA. CAPE
CONTINUES TO BE AROUND 1000 J/KG AND THIS COMBINED WITH LARGELY
UNI- DIRECTIONAL 0-6KM WIND SHEAR OF 50 KNOTS WILL CONTINUE TO
SUPPORT DAMAGING WINDS AS THE GREATEST THREAT. HAVE OBSERVED A FEW
WEAK ROTATING COUPLETS ALONG LINE...THUS POTENTIAL FOR A FEW WEAK
TORNADO SPIN-UPS ARE POSSIBLE. EXPECT LINE TO INTENSIFY AS IT
MOVES EASTWARD AND INTO THE REGION. TIMING LOOKS TO BE NOW THROUGH
20Z ACROSS THE ADIRONDACKS AND SAINT LAWRENCE VALLEY...AND 20Z
THROUGH 01Z FROM THE CHAMPLAIN VALLEY EASTWARD.
ADDITIONAL SEPARATE THUNDERSTORMS HAVE DEVELOPED SOUTH OF THE AREA
IN SOUTHERN NEW YORK AND MASSACHUSETTS. THESE STORMS HAVE A HISTORY OF
BEING SEVERE AS WELL AND WILL CONTINUE TO PUSH NORTHWARD INTO
RUTLAND AND WINDSOR COUNTIES.
&&
.SHORT TERM /11 PM THIS EVENING THROUGH MONDAY/...
AS OF 325 AM EDT SATURDAY...COLD FRONT AND CONVECTIVE LINE EXITS
QUICKLY INTO NH AFTER 02Z AND JUST A CHANCE OF A FEW LINGERING
SHOWERS. WEST WINDS AND LOW-LEVEL CAA OVERNIGHT...SHOULD SEE
OVERNIGHT LOWS IN THE LOW-MID 50S ACROSS VT...BUT IN THE UPR 40S
ACROSS NRN NY WITH LONGER PERIOD OF CAA.
COLD FRONT IS EXPECTED TO HAVE PROGRESSED
INTO THE GULF OF MAINE BY 12Z SUNDAY WITH A SIGNIFICANTLY COOLER
AND DRIER AIR MASS IN PLACE ACROSS THE REGION. 850MB TEMPS
EXPECTED TO DECREASE TO AROUND +6C BY 18Z SUNDAY...SUPPORTING
HIGHS ONLY IN THE UPR 60S TO LWR 70S. W-NW WINDS WILL BE IN
PLACE...BUT NOT PARTICULARLY STRONG AS P-GRADIENT IS EXPECTED TO
SLACKEN THROUGH THE DAY. WINDS GENERALLY NW 5-10 MPH. BOUNDARY
LAYER DEWPOINTS ARE EXPECTED TO FALL INTO THE MID-UPR 40S BY
AFTN...SO IT WILL FEEL A BIT CRISP. RESIDUAL MOISTURE BELOW
DEVELOPING SUBSIDENCE INVERSION LAYER 5-6KFT SHOULD RESULT IN SOME
PASSING CLOUDS THRU THE DAY. ALSO...THERE IS A SECOND UPR TROUGH
THAT MOVES THRU DURING THE AFTN...WHICH WILL INCREASE MID-UPR CLOUDS
AND BRING A SLIGHT CHANCE OF A LIGHT RAIN SHOWER OR
TWO...ESPECIALLY ACROSS NRN NY. KEPT JUST A 20 POP AND WITH PARTLY
SUNNY SKIES GENERALLY EXPECTED.
THE NORTH COUNTRY WILL REMAIN ON ERN PERIPHERY OF LARGE REGION OF
HIGH PRESSURE BUILDING EWD ACROSS THE GREAT LAKES SUNDAY NIGHT AND
MONDAY. THIS WILL RESULT IN MOSTLY CLEAR SKIES AND PLEASANTLY DRY
AND SEASONABLE CONDITIONS...AND LIGHT NORTH WINDS FOR THE DAYLIGHT
HRS MONDAY. SLIGHT CHANCE OF A LINGERING SHOWER EARLY SUNDAY
EVENING/NIGHT AS AFOREMENTIONED UPR TROUGH DEPARTS...BUT THEN
CLEARING WITH NO PRECIP FCST 06Z MON THRU 00Z TUE. LOW TEMPERATURES
GENERALLY IN THE MID 40S FOR SUNDAY NIGHT...WITH A FEW READINGS IN
THE 30S FOR THE NORMALLY COOLER LOCATIONS IN THE NRN ADIRONDACKS AND
FAR NERN VT. MAY SEE SOME PATCHY FOG IN THE NORMALLY PRONE RIVER
VALLEYS. HIGH TEMPERATURES ON MONDAY WILL GENERALLY BE IN THE
MID-UPR 60S DESPITE NEARLY FULL SUNSHINE. DAYTIME WINDS MONDAY
GENERALLY NW AROUND 10 MPH...WITH A FEW GUSTS TO 20 MPH DURING THE
AFTN.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
AS OF 347 AM EDT SATURDAY...QUIET WEATHER PATTERN FOR THE
EXTENDED PERIOD...INTERRUPTED ONLY BY A WEAK FRONT SAGGING SOUTH
OUT OF CANADA LATE IN THE PERIOD.
HIGH PRESSURE FIRMLY ENTRENCHED AT SURFACE AND ALOFT THROUGH FIRST
FEW DAYS OF THE EXTENDED PERIOD. VERY GOOD RADIATIONAL CONDITIONS
WITH LOW RH THROUGH THE COLUMN FOR CLEAR SKIES...AND RIDGE OF HIGH
PRESSURE PRODUCING LIGHT WINDS. FROM MID WEEK ONWARD...RIDGE
SLOWLY MOVES EAST AND WILL SEE A SLOW WARMING TREND. TOWARD THE
END OF THE WEEK A COLD FRONT MOVES IN FROM THE NORTHWEST...HOWEVER
VERY LITTLE MOISTURE TO WORK WITH. POPS COME UP TO CHANCE CATEGORY
ALONG THE CANADIAN BORDER...TAPERING OFF TO THE SOUTH.
&&
.AVIATION /17Z SATURDAY THROUGH THURSDAY/...
THROUGH 12Z SUNDAY...
GUSTY SOUTH WINDS AND TURBULENCE EXPECTED 12Z SAT THROUGH 06Z
SUNDAY...
SQUALL LINE/SVR WINDS POSSIBLE 21Z SAT THROUGH 02Z SUNDAY...
MOSTLY VFR THIS MORNING...EXCEPT MVFR CIGS IN AND OUT OF KMPV
THROUGH 13Z. RADAR SHOWING AREA OF SHOWERS/THUNDERSTORMS OVER LAKE
ONTARIO MOVING VERY QUICKLY NORTH-NORTHEAST...AND THERE HAVE BEEN
ISOLATED PREFRONTAL SHOWERS/STORMS MOVE THROUGH NORTHERN NEW YORK.
EXPECT COLD FRONT LATER THIS AFTERNOON AND EARLY EVENING TO BE THE
MAIN FOCUS FOR PRECIPITATION...HOWEVER PREFRONTAL STORMS ADD
UNCERTAINTY TO TODAYS FORECAST. DIFFICULT TO CONVEY
RAIN/THUNDERSTORM RISK THIS MORNING AND EARLY AFTERNOON AHEAD OF
MAIN FRONT. HAVE OPTED TO HAVE AN EXTENDED PERIOD OF VCTS STARTING
THIS MORNING AT KSLK/KMSS TO COVER...AND WILL LIKELY HAVE TO AMEND
AS ANY STORMS DEVELOP AND MOVE TOWARD TAF SITES. OTHERWISE TIMING
OF FRONT AND ASSOCIATED SQUALL LINE CONSISTENT WITH 06Z ISSUANCE. STRONG
TO POSSIBLY SEVERE THUNDERSTORMS WILL MOVE WEST TO EAST ACROSS
FORECAST AREA...21Z KMSS...22Z KSLK...23Z KPBG AND KBTV...AND 01Z
KMPV AND KRUT. MVFR CIGS AND VIS FORECAST WITH THE STORMS ALONG
WITH STRONG WINDS. FOLLOWING SQUALL LINE...GENERALLY AFTER
00Z...WINDS SHIFT WEST WITH MVFR CIGS AS LOW LEVEL MOISTURE SLOW
TO CLEAR.
SOME PARTIAL CLEARING IS POSSIBLE AFTER 06Z...HOWEVER WITH BUSY
TAF WORDING TODAY OPTED TO LEAVE ANOTHER CHANGE GROUP OUT IN ORDER
TO FOCUS ON MORE ACTIVE WEATHER.
OUTLOOK 12Z SUNDAY THROUGH WEDNESDAY...
12Z SUNDAY THROUGH 00Z MONDAY...MVFR TO VFR CIGS IN LINGERING LOW
LEVEL MOISTURE.
00Z MONDAY THROUGH WEDNESDAY...VFR CLEAR EXCEPT NOCTURNAL IFR TO
LIFR MAINLY IN USUAL FOG PRONE LOCATIONS KSLK/KMPV BUT OTHER SITES
IFR POSSIBLE.
&&
.MARINE...
SIGNIFICANT WINDS AND WAVES EXPECTED ON LAKE CHAMPLAIN ON SATURDAY
AND SATURDAY EVENING. SOUTH WINDS HAVE ALREADY EXCEEDED LAKE WIND
ADVISORY CRITERIA THIS MORNING /IN THE 25 TO 35 KNOT RANGE/.
SUSTAINED SOUTH WINDS OF 25 TO 40 KNOTS ARE EXPECTED THROUGH THE
AFTERNOON AND EVENING WITH POSSIBLE HIGHER GUSTS. WINDS WILL
BECOME SOUTHWEST AND TAPER OFF TO 10 TO 20 KNOTS AFTER MIDNIGHT
SATURDAY NIGHT.
WAVES OF 4 TO 6 FEET ARE EXPECTED THIS AFTERNOON AND
EVENING...THOUGH WAVES WILL GRADUALLY LESSEN AFTER MIDNIGHT
SATURDAY NIGHT TO 1 TO 3 FEET.
A PERIOD OF HEAVY RAIN AND STRONG TO POSSIBLY SEVERE THUNDERSTORMS
IS ALSO EXPECTED SATURDAY EVENING WITH POTENTIALLY STRONGER WINDS
AND HIGHER WAVES.
&&
.BTV WATCHES/WARNINGS/ADVISORIES...
VT...WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR VTZ001>012-
016>019.
NY...WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR NYZ026>031-034-
035-087.
&&
SYNOPSIS...BANACOS
NEAR TERM...MUCCILLI
SHORT TERM...BANACOS
LONG TERM...HANSON
AVIATION...HANSON
MARINE...Hazardous weather outlook, Sep 8, 3:40 AM EDT, 9 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 340 AM EDT SAT SEP 8 2012 NYZ026>031-034-035-087-VTZ001>012-016>019-090745- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA- WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR- EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND- 340 AM EDT SAT SEP 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT. A COLD FRONT APPROACHING FROM THE WEST WILL BE PRECEDED BY STRONG SOUTH TO SOUTHWESTERLY WINDS ACROSS THE NORTH COUNTRY SATURDAY AFTERNOON INTO SATURDAY EVENING. SUSTAINED WINDS OF 20 TO 30 MPH ARE EXPECTED...WITH GUSTS UP TO 45 MPH POSSIBLE...ESPECIALLY IN THE CHAMPLAIN VALLEY. ADDITIONALLY...THERE IS INCREASING CONFIDENCE THAT A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL ACCOMPANY THE FRONT AS IT SWEEPS ACROSS THE REGION LATER SATURDAY AFTERNOON INTO SATURDAY EVENING. THE PRIMARY THREAT FROM THESE STORMS WILL BE STRONG TO DAMAGING WIND GUSTS AND BRIEF HEAVY RAINFALL IN THE GENERAL TIME FRAME OF 4 PM TO 9 PM SATURDAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON. BANACOS
In the hours before
Special weather statement, Sep 8, 10:17 AM EDT, 3 hours 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 1017 AM EDT SAT SEP 8 2012 NYZ028-031-034-035-VTZ001>012-016>019-081630- EASTERN CLINTON-WESTERN CLINTON-WESTERN ESSEX-EASTERN ESSEX- GRAND ISLE-WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN- LAMOILLE-CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE- WESTERN RUTLAND-WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN- EASTERN ADDISON-EASTERN RUTLAND- INCLUDING THE CITIES OF...PLATTSBURGH...DANNEMORA...LAKE PLACID... PORT HENRY...TICONDEROGA...ALBURGH...SOUTH HERO...ST. ALBANS... NEWPORT...ISLAND POND...BURLINGTON...JOHNSON...STOWE... ST. JOHNSBURY...MONTPELIER...MIDDLEBURY...VERGENNES...BRADFORD... RANDOLPH...RUTLAND...SPRINGFIELD...WHITE RIVER JUNCTION... ENOSBURG FALLS...RICHFORD...UNDERHILL...BRISTOL...RIPTON... EAST WALLINGFORD...KILLINGTON 1017 AM EDT SAT SEP 8 2012 ...SEVERE THUNDERSTORMS WITH DAMAGING WINDS EXPECTED THIS AFTERNOON AND EVENING FOR THE NORTH COUNTRY... STRONG TO LOCALLY SEVERE THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING AS A POTENT COLD FRONT MOVES ACROSS THE NORTH COUNTRY. ISOLATED TO SCATTERED THUNDERSTORM CELLS WILL BE POSSIBLE BY EARLY TO MID-AFTERNOON...WITH AN EXPECTED DEVELOPMENT OF A LONG SQUALL LINE MOVING EASTWARD BY LATE AFTERNOON AND INTO THE EVENING HOURS. THE MAIN THREAT FROM SEVERE THUNDERSTORMS WILL BE FROM DAMAGING STRAIGHT LINE WINDS. THE POTENTIAL FOR WIDESPREAD STRONG TO DAMAGING WINDS IS POSSIBLE WITH THE DEVELOPING SQUALL LINE. THE BEST TIMING FOR SEVERE THUNDERSTORMS WOULD BE BETWEEN 3 PM AND 8 PM. WHILE A SEVERE THUNDERSTORM WATCH IS CURRENTLY IN EFFECT FOR SAINT LAWRENCE AND FRANKLIN COUNTIES IN NEW YORK...A SEVERE WEATHER WATCH WILL LIKELY BECOME NECESSARY FOR THE REST OF THE NORTH COUNTRY BY LATER TODAY BASED ON CURRENT INDICATIONS. STATE AND LOCAL EMERGENCY MANAGERS ARE MONITORING THIS DEVELOPING WEATHER SITUATION. PEOPLE ARE ENCOURAGED TO REVIEW SEVERE WEATHER SAFETY RULES AND LISTEN TO TELEVISION AND RADIO OUTLETS AND NOAA WEATHER RADIO FOR LATER STATEMENTS AND POSSIBLE WARNINGS. LOCONTO/JMG
The office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 8, 11:04 AM EDT | Wind Advisory | BTV | Clinton, Essex, Franklin, St. Lawrence | 8 hr |
| Sep 8, 2:14 PM EDT | Severe Thunderstorm Warning | BTV | Franklin, St. Lawrence | 61 min |
| Sep 8, 3:10 PM EDT | Severe Thunderstorm Warning | BTV | Clinton, Essex, Franklin | 65 min |
| Sep 8, 3:23 PM EDT | Severe Thunderstorm Warning | BTV | Clinton, Franklin | 37 min |
| Sep 8, 3:56 PM EDT | Severe Thunderstorm Warning | BTV | Essex | 64 min |
| Sep 8, 4:09 PM EDT | Severe Thunderstorm Warning | BTV | Clinton, Essex | 66 min |
Nearby
Severe Thunderstorm Warnings in New York, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.